Paroxysmal Atrial Fibrillation Due to Repeated Episodes of Severe Hypoglycemia in Patient with Type I Diabetes Mellitus
- 457 Downloads
Hypoglycemia is a frequent complication in patients with diabetes mellitus who use exogenous insulin as an antidiabetic therapy. The onset of symptoms usually has a rapid evolution; however, episodes of hypoglycemia that are totally asymptomatic may occur. Significant levels of hypoglycemia are capable of causing arrhythmias, often fatal, especially during sleep. This chapter aims to report the case of a patient with type I diabetes mellitus who presented an episode of atrial fibrillation caused by recurrent hypoglycemia due to aggressive insulin therapy.
- 3.Hsueh YC, Lee WH, Huang YY, et al. Hypoglycemia-induced non-ST segment-elevation myocardial infarction: an unusual complication of diabetes mellitus. Acta Cardiol Sin. 2012;28:148–51.Google Scholar
- 5.Mellbin LG, Rydén L, Riddle MC, et al.; ORIGIN Trial Investigators Does hypoglycaemia increase the risk of cardiovascular events? A report from the ORIGIN trial. Eur Heart J. 2013;34:3137–3144.Google Scholar